Citation: Jetsetter. "Fun, But Scary if Augmented (and Combos): An Experience with Propoxyphene and Cannabis, Alcohol, Venlafaxine & Bupropion (exp47946)". Erowid.org. Sep 25, 2006. erowid.org/exp/47946
Some medications contain acetaminophen/paracetamol in combination with other drugs. When taking large amounts of those mixed medications, the amount of acetaminophen can become toxic to the liver. Deaths have been reported at 10 grams of acetaminophen and accidental acetaminophen over dose is a cause of liver failure. Maximum recommended daily dosage is 4 grams. People with liver disease or regular users of other liver-loads such as alcohol should probably use less than 4 grams per day.]
||Pharms - Propoxyphene
||(pill / tablet)
||(pill / tablet)
I have taken propoxyphene as generic Darvocet (which is what I will refer to the drug as herein out) containng 650mg Acetaminophen and 100mg Propoxyphene. I have never been interested in anything other than ingesting the pills. Shooting up never appealed to me, plus with the pills not being purely the chemical Propoxyphene it would be highly advised against, for high risk of infection, etc. (This applies to any prescription opiate pills) I have used all sorts of prescription opiates by insufflating (snorting), but I found with the addition of acetaminophen, which is added to almost all pain killers in the pill form, or some other additional chemical, it makes my nose hurt considerably and never get maximum absorption because the other chemical is present. So I would end up swallowing most of the pill anyways once it dripped down the back of my throat. I have found the effects of ingesting the pills to be more than adequate; of course, that would depend on the user.
When I first tried Darvocet there were no noticeable effects and I put it off as a very weak opiate. I tried two and drank some beers with them to help facilitate the downer aspect of it, but with no luck. It was probably close to a year before I even tried them again...
I started with 4 pills and felt a pretty noticeable opiate high. My chronic anxiety disappeared and suprisingly it rid me of my depressive feelings and fatique. For the duration of the effects I had unlimited energy, which I thought is the exact opposite of what should have happened with an opiate. That aspect I still cannot explain, maybe someone could enlighten me. From this point on I began using the pills fairly often and my tolerance to 4 pills developed quickly. I have thrown-up from taking 7 pills, but as my tolerance increased I was able to take 10 pills resulting in only the desired feelings of the drug. For the next 3 years I have continued use, where I would quit for a month or so and return to using a lower dose and eventually building my tolerance again. This cycle still continues today, but I am trying to eliminate the habit completely.
Ever since I began actually getting high from Darvocet I have noticed that now even one pill will affect me. This does not mean that my tolerance has disappeared, because with continued use it builds back up. I do not know if I am just very familiar with the feeling now that I can notice that it is affecting my body or if I have become more sensitive to it after sustaining. The nice thing about this is that I can now take 1 or 2 pills and be satisified with the results. Now the Darvocet are as good as the stronger pain pills. (With exception of morphine.)
I am an avid Cannabis smoker and I tend to get bored with the effects, mostly because I get in the habit of partaking several times a day. If I were to take Darvocet and wait about an hour or until it begins working, smoking Cannabis at this point became very enjoyable and enhanced the high above what I could achieve with either substance alone. This partly could have been do to a slight addiction where my body and mind needed the Darvocet to function properly, thus making a regular marijuana high less satisfying, that I'm not sure of. When rinking alcohol, but I do not need to drink nearly enough alcohol. Also, since acetaminophen and alcohol stress the liver extensively and this seems to have adverse affects. I would sometimes get extreme stomach pains and have to throw up or stop drinking sooner than I would if I had not taken the pills. I am also not sure if these things affecting the liver has anything to do with this.
ONE MORE IMPORTANT NOTE:
I began taking Effexor XR (Venlafaxine) for depression/anxiety and it seemed to diminish the Darvocet slightly, but one extra pill seemed to negate this. After a year of use I stopped the Effexor for around 5 months and began taking Wellbutrin XL (Bupropion). During the first month I was taking only bupropion with considerable results. I eventually got some Darvocet again and foolishly took my normal doses. I took 2 pills and then 2 pills a couple hours later. The normal enjoyment of the Darvocet seemed absent so I decided to up the dose; around 4 hours after I took 4 pills at once with a cup of coffee and then diluted with a glass of water.
Once the pills began manifesting I felt no buzz except for complete vertigo and dizziness. I immediately ran for the bathroom where I proceeded to puke. It was one of those scary pukes where you feel like you are going to die 'cause it will not stop. After that session ended I actually felt great and could feel the opiate buzz, but then a half an hour later the puking cycle began again. Then after another hour I puked heavily and finally laid in bed (which is the only thing that seems to make me feel normal) and went to sleep. The next day I was in denial and I decided I just took too high of a dose so I took two more pills. Around 90 minutes later I began puking. With a 30 minutes break I was back to the porcelain where I actually was puking blood this time. This obviously scared me.
I guess this point of this lengthy description is that the Bupropion seemed to synergize the propoxyphene. I became very sensitive to the pills and screwing my insides badly. Since then, I have found that I can get desired results if I take just one pill and it has to be with a well fed stomach or all that hell will return. I am glad this happened because I think it will get me to stop using the Darvocet completely.
Be careful when combining drugs or taking larger than normal doses. There was no information on the interaction of Bupropion and Propoxyphene and I had to find out the hard way that they do interact (at least for me). Do as much research as you can when experimenting with a new drug or drug comination.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.